MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient experienced a mobile power unit (mpu) alarm.The patient reported that they had it plugged into a surge protector versus a direct wall outlet.No log files were available.The patient was told to wear batteries at night until mpu was evaluated and repaired.The patient was provided a loaner mpu.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of an atypical alarm occurring while connected to the mobile power unit (mpu) was not confirmed.Additional information provided communicated that no log files were available for review and that no products would be returned for analysis.It was also noted that it was not known if the mpu has a v-lock connector on the ac power cord, or if the ac power cord became disconnected from the back of the unit or from the back on the unit.The root cause of the reported event could not be conclusively determined through this analysis.The device history records were reviewed and the records revealed that the heartmate mobile power unit (mpu), serial number (b)(6), was manufactured in accordance with manufacturing and qa specifications.The mpu was shipped to the customer on 07jul2023.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 ifu (rev.D) section 7 ¿ ¿alarms and troubleshooting¿ and heartmate 3 patient handbook (rev.A) section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms (auditory and visual), and the actions to take if the issue does not resolve.Heartmate 3 ifu (rev.D) section 8 ¿ ¿equipment storage and care¿ and heartmate 3 patient handbook (rev.A) section 6 ¿ ¿caring for equipment¿ explain how to properly care for the equipment, including the system controller power cables.Additionally, heartmate 3 patient handbook section 10 entitled ¿safety checklists¿, instructs users to regularly inspect their accessories ¿ including their mobile power unit ¿ for damage, and to replace any equipment that appears damaged or worn.Patient handbook and the ifu caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24306465
Report Number2916596-2026-00656
Device Sequence Number5381059
Product Code DSQ
UDI-Device Identifier05415067038234
UDI-Public(01)05415067038234(11)230407
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Device Lot Number8974572
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale
Patient Weight104 KG
Patient EthnicityNon Hispanic
Patient RaceWhite